RSS Feed

My Twisty Path


image

I think I recall a few times like this as a child, a few days like the one I had today.  It left me, quite honestly, feeling completely mad.  I realize for the past couple of weeks, that I’ve had this awful climbing-up-the-walls energy, I’ve been prickly and snippy.  It’s hard to parent at times like these.  It took an observation from af friend to tell me what’s going on, and of course I don’t see my psychiatrist for another three and a half weeks.  I’m experiencing mania, not t he kind that lets me clean for hours on end with boundless energy, but the evil twin, which bounces my leg when I’m forced to sit still, which makes my eyes feel buggy because all the thoughts racing through my head are threatening to pop out in all directions – what a mess!  I’m hyper-critical, overly sensitive, easily pushed to panic mode and I keep forgetting to breathe.  So, this tells me that my antidepressant continues to work, but I think my friend who pointed out that this is mania is right, it’s time to look into a mood stabilizer.

This doesn’t feel as awful as being depressed.  However, I’m not a nice person when I’m in this state.  My words tumble out without my permission and I say hurtful things, I can’t focus on my children because my thoughts wander and wander.  This is fine at work, where multi-tasking keeps my leaping mind busy, but at home I just can’t stop to pay close attention to the little ones calling, “Mommy, Mommy,” and I feel a terrible guilt, because what sort of effect will my inattention have on them in the long run?

Then, there are the thoughts themselves.  They don’t make sense.  If I were to speak aloud these thoughts as they occur to me, everyone would think I was off my rocker.  For one thing, the words I’m thinking are a jumbled mess, but a rhyming jumbled mess, which is even worse.

I even only had two cups of coffee today to try and decrease the bounciness, but it didn’t seem to make a difference.

So to my friends and family, I apologize now.  To those of you whose blogs I follow, I am reading, I’m just too much of a mess to articulate responses.

Advertisements

3 responses »

  1. your friend is probably right. Have you tried Geodon? A lot of those mood stablizers can cause a lot of weight gain. I gained 100 lbs in 9 months taking Seriquill (sp?). All the ones I tried except Geodon gave me a marked change in weight. That just leads to more depression. I hope the best for you. You know it wont stay like this, that is one thing about this illness. I will be praying for you ks. hug

    Reply
    • I’m already clinically considered obese, diabetic & prehypertensive, so I will definitely talk to my doctor, but I don’t know whether it would make sense for my overall health to take any meds that can cause weight gain. I see my psychiatrist on April 9th, finally.

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: